[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1993

Recall of Cutaneous Toxicity From Fluorouracil

Author Affiliations

Dermatology Branch; Oncology Branch; Dermatology Branch National Cancer Institute National Institutes of Health Bethesda, MD 20892

Arch Dermatol. 1993;129(5):644-645. doi:10.1001/archderm.1993.01680260116021
Abstract

To the Editor.—  Fluorouracil administered as a single agent has been the standard therapy for patients with metastatic colorectal carcinoma. This chemotherapeutic agent has multiple cutaneous side effects. We report a case of reactivation or "recall" of a previous toxic cutaneous reaction resulting from intravenous fluorouracil. This occurred in a patient with metastatic gastrointestinal carcinoma who received several cycles of intravenous fluorouracil and/or leucovorin followed by daily subcutaneous granulocyte-macrophage colony-stimulating factor. With each successive cycle, a more severe toxic erythema developed on the arm receiving the infusion. When the infusion site was switched to the opposite limb, a cutaneous flare occurred not only on the arm currently receiving the infusion but on the previously reactive, resting arm.

Report of a Case.—  A 43-year-old white man with adenocarcinoma of the colon (stage D) was entered in a phase I protocol of intravenous bolus fluorouracil (490 mg/m2) and leucovorin calcium (500

First Page Preview View Large
First page PDF preview
First page PDF preview
×